Texas, 2019

Flash Flooding and Hail in Texas, June 19 to 20, 2019

June 19 to 20, 2019 · NWS FWD · 53 events in 12 counties and zones

A hot and unstable airmass assisted in the formation of strong to severe thunderstorms as a cold front worked its way south of the Red River on the afternoon and evening of Wednesday June 19. The primary severe occurrence was large hail, followed by damaging winds and flash flooding as storms moved southeast into the overnight hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$350,000
Crop damage
None recorded
Events
53

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A hot and unstable airmass assisted in the formation of strong to severe thunderstorms as a cold front worked its way south of the Red River on the afternoon and evening of Wednesday June 19. The primary severe occurrence was large hail, followed by damaging winds and flash flooding as storms moved southeast into the overnight hours. A significant downburst caused significant damage in the town of Greenville in Hunt County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 19, 2:24 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 19, 2:24 PM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
324 PM CDT Wed Jun 19 2019

.SHORT TERM...
/Through Tonight/

Key Messages:
-Thunderstorms are expected to begin developing, initially
 northeast of the Dallas/Fort Worth Metropolitan Area, after 4:00
 PM this afternoon.
-Thunderstorms will continue to develop back to the southwest,
 with the highest storm chances expected in the Metroplex after
 7:00 PM.
-Some severe thunderstorms are likely, with large hail (perhaps
 greater than two inches in diameter) and damaging wind gusts in
 excess of 60 MPH being the main hazards.
-A tornado threat will exist as well, with the greatest tornado
 threat expected to exist from 5-8 PM, generally near and
 northeast of Dallas.
-While significant flash flooding is unlikely, some localized
 flooding may be possible in urban areas.

The main story for the short-term forecast will be the convective
chances (and severe weather chances) through the period. At
present time, a 1007 mb surface low is located over West Texas,
with a cold front running back to the northeast across Oklahoma
and into the Missouri River Valley. A dryline extends from the
surface low back to the southwest towards Big Bend National Park.
The warm sector is characterized by a very warm, moist, and
unstable air mass. As of this writing, DFW is 91/75 and Waco is a
sweltering 95/75. While these temperatures and dewpoints are not
entirely atypical for mid June in North and Central Texas, what is
unusual is that per the special 19Z RAOB out of Fort Worth, very
steep mid-level lapse rates are present (8.5 C/km). The result of
this combination is a highly unstable air mass with MLCAPE values
approaching 4000 J/kg. Upper-level flow is impressive too, with
effective bulk shear values approaching 60 KT on the 19Z RAOB.

High-resolution model guidance is in good agreement that
convection should initiate over our northeastern counties to
begin, probably some time between 4 p.m. and 6 p.m. Storms should
begin to the northeast of DFW, and then back-build to the
southwest through the evening. The most likely time for
thunderstorms in the core of the Metroplex (i.e. Collin, Dallas,
Denton, and Tarrant) will be probably be after 7 p.m.
Thunderstorms should progress southeast through the evening, and
should taper off after 3 a.m.

Given the aforementioned high levels of instability and strong
wind shear, any thunderstorms that develop will likely become
severe. Steep mid-level lapse rates and large instability will
result in a risk for large hail (with significant hail, i.e.
larger than two inches in diameter, not out of the question). With
time, shear vectors oriented nearly parallel to the approaching
cold front should allow convection to grow upscale into a
mesoscale convective system (MCS). While the large hail threat
will likely continue, a damaging wind threat will exist as well.
Severe wind gusts in excess of 60 MPH will be likely in the
stronger convective cores. Finally, with regards to the tornado
potential, instability is actually a bit limited in the lowest 3
km of the atmosphere, and low-level flow is not particularly
strong, both of which may limit the tornado potential. With that
being said, total instability is very strong, and deep layer
shear is certainly high enough to support some rotating
thunderstorms, particularly during the initial phases while
thunderstorms remain somewhat discrete.

With regards to heavy rain potential, precipitable water values on
the 19Z sounding were around 1.65 inches, which is not
particularly impressive, but sufficient enough to result in heavy
rainfall in the more intense convective cores. Storms should also
move at a fairly decent speed (30+ MPH) limiting the potential for
widespread flash flooding. Having said that, if we were to get any
training of thunderstorms, particularly over urban areas, a
localized flooding threat could develop.

Finally, into Central Texas, thunderstorm activity may be more
limited, but some isolated to widely scattered storms may still be
possible late this evening. Because of concerns regarding
coverage, the severe weather threat will be lower here, but any
storms that do develop will have to the potential to become
severe.

37

&&

.LONG TERM...
/Thursday and beyond/

Summary: Hot and humid conditions will continue to be of concern
through the end of the week. Low thunderstorm chances will also
continue through early next week, but not everyone will see rain
each day. The best chances will be Sunday into Monday.

Most of the region will be rain-free on Thursday, but the far
western counties will have a low potential for thunderstorms.
Both the GFS and ECMWF are hinting at the dryline across the Big
Country bulging far enough eastward to where thunderstorms may
develop and affect the far western counties Thursday afternoon.
Model soundings reveal a mostly capped environment, but given the
hot afternoon temperatures, a downburst wind threat will exist if
thunderstorms do initiate along the dryline. With 850 mb
temperatures in excess of 25C across the region, afternoon
temperatures will range from the mid 90s along the Red River to
near or just above the century mark across the west. The hot
temperatures, in combination with dewpoint values in the low to
mid 70s, will have heat index values ranging from 104 to 110, with
the highest values being across Central Texas. A limiting factor
on whether the higher values will be reached or exceeded is the
evolution of convection from Wednesday evening... so the Heat
Advisory will remain confined across the southeastern counties.

Weak disturbances will track across the region as an upper level
trough deepens across the western US, and in combination with
ample moisture, there may be scattered thunderstorms on Friday
and Saturday. Friday will feature another hot and humid day with
high temperatures similar to Thursday, and may necessitate a Heat
Advisory. The best chances for showers and thunderstorms will be
Sunday into Monday as a shortwave tracks east across the Central
Plains. Guidance has hinted at a weak front being an area of
focus for convection across Oklahoma, which may slide south
towards North Texas Sunday night. Mid week rain chances may start
to wind down as upper level ridging sets up across the west.
Otherwise, highs will be in the low to mid 90s this weekend and
early next week.

Garcia

&&

.AVIATION... /Issued 100 PM CDT Wed Jun 19 2019/
/18Z TAFs/

Primary concern continues to be convective potential this evening
into tonight. Some MVFR potential remains for tomorrow morning as
well.

Through 19Z or so, occasional MVFR CIGs could persist, primarily
around KDAL, where low-level mixing is not quite as strong.
Regardless, all sites should be VFR by approximately 19Z. Through
this evening, south/southwest winds around 15 kt should
develop/continue, and occasional gusts to 20-25 kt will be
possible.

Convection likely develops across parts of North Texas by 21-23Z.
The most likely area for initial development appears to be across
northeast Texas, perhaps initially impacting the Bonham
cornerpost. Convection should gradually develop closer to
Metroplex terminals by 23Z, likely resulting in significant
impacts. The strongest storm cores will be capable of gusts
upwards of 50 kt (most likely from a westerly direction), but
confidence in this occurring at any one terminal is far too low to
include in TAFs. Otherwise, hail, very heavy rain rates, and
frequent lightning are expected with this convection. Cells should
shift east of terminals around 03-04Z, but some uncertainty
exists in the cessation time. TAF amendments will likely be
needed.

Confidence remains too low for TEMPO TS at KACT, but that could be
introduced in later amendments.

Brief MVFR possible at all sites around 13-15Z tomorrow, before
moisture mixes out. Winds increase from the south thereafter.

Picca

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    74  97  77  96  77 /  60  10  10   0  20
Waco                75  99  77  98  77 /  40   5   5   0  10
Paris               71  92  75  92  76 /  80  10  10   5  10
Denton              71  97  77  95  77 /  60  10  10   5  20
McKinney            71  96  77  95  77 /  80  10  10   0  10
Dallas              75  97  77  96  78 /  60  10  10   0  20
Terrell             74  97  77  96  77 /  60   5  10   0  10
Corsicana           75  95  76  93  76 /  60   5   5   0  10
Temple              74  99  77  98  77 /  40  10  10   5  10
Mineral Wells       70  99  75  96  75 /  50  10  10   5  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Thursday for TXZ135-146>148-157>162-
174-175.

&&

22/37
Hazardous weather outlook, Jun 19, 2:26 PM CST, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
326 PM CDT Wed Jun 19 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
326 PM CDT Wed Jun 19 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

Strong to severe thunderstorms are likely to develop late this
afternoon, near and to the northeast of the Dallas/Fort Worth
Metropolitan Area. The primary hazards will be very large hail and
damaging to possibly destructive winds. There will also be a risk for
tornadoes, namely for thunderstorms near any residual boundaries.
Heavy rainfall may result in localized flooding, particularly in
urban areas.

Late tonight, the risk for strong to severe storms will shift into
Central and East Texas. The main hazards will be large hail and
damaging winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hot conditions are expected again on Thursday...especially across
Central Texas. Heat index values may climb to near or just above
105 degrees.

After a break in storm chances on Friday, more scattered
thunderstorms are possible over the upcoming weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be requested over most of North and
parts of Central Texas.

In the hours before

Local storm report, Jun 19, 1:26 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
226 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TORNADO          1 E FARMERS BRANCH      32.92N 96.87W
06/16/2019                   DALLAS             TX   NWS STORM SURVEY

            A BRIEF TORNADO IS BELIEVED TO HAVE MOVED
            NORTHWEST ACROSS PART OF FARMERS BRANCH NEAR
            THE JOHNSON`S OUTPOST YMCA ON VALLEY VIEW
            LANE. PART OF THE ROOF WAS TORN OFF OF THE
            BUILDING AND THE ROOF WAS BLOWN TO THE
            NORTHWEST. OTHER TREE DAMAGE WAS NOTED
            STRETCHING TO THE NORTHWEST INTO THE NEARBY
            NEIGHBORHOOD.

&&

The radar

The Dallas/Ft Worth radar (KFWS), 110 km away, was scanning. The volume nearest the first event began at 21:29 UTC.

Open the radar archive at this moment

Event by event

35 hail, 13 thunderstorm wind, 5 flash flood. Local standard time, as filed.

Hail, Collin

When
June 19, 3:31 PM CST
Where
Collin County, Anna
Measured
1.25 in hail
Reported by
Social Media
Coordinates
33.350, -96.570

Half dollar size hail in Anna reported on Social Media.

Hail, Collin

When
June 19, 3:31 PM CST
Where
Collin County, 0.69 mi S of Anna
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.340, -96.570

A trained spotter reported dime size hail just south of the city of Anna, TX.

Hail, Collin

When
June 19, 3:44 PM CST
Where
Collin County, 2.24 mi WSW of Desert
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.363, -96.463

Trained Spotter reported quarter size hail near Westminster.

Hail, Grayson

When
June 19, 3:55 PM CST
Where
Grayson County, 3.55 mi SE of Pilot Grove
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
33.400, -96.380

Amateur radio reported dime-size hail near the intersection of State Highway 160 and FM 121 in the far southeastern part of Grayson County.

Hail, Grayson

When
June 19, 4:00 PM CST
Where
Grayson County, 1.26 mi SSW of Whiteright
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.503, -96.408

Emergency Manager reported quarter size hail in Whitewright.

Hail, Collin

When
June 19, 4:02 PM CST
Where
Collin County, 0.14 mi N of Fayburg
Measured
2.5 in hail
Property damage
$10,000
Reported by
Social Media
Coordinates
33.252, -96.380

Social Media reported tennis ball size hail between the cities of Farmersville and Blue Ridge.

Hail, Fannin

When
June 19, 4:14 PM CST
Where
Fannin County, 0.34 mi NW of Randolph
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.484, -96.254

Trained spotter reported quarter size hail near Randolph.

Hail, Hunt

When
June 19, 4:18 PM CST
Where
Hunt County, 1.04 mi NNE of Celeste
Measured
2 in hail
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
33.294, -96.195

Multiple sources reported 1.75-2 sized hail in Celeste.

Hail, Hunt

When
June 19, 4:20 PM CST
Where
Hunt County, 0.9 mi NE of Celeste
Measured
2 in hail
Reported by
Public
Coordinates
33.290, -96.190

Social Media and Broadcast media website (NBC-5 share your weather reports) reported 2 inch hail in Celeste. Time estimated by radar.

Hail, Lamar

When
June 19, 4:21 PM CST
Where
Lamar County, Paris
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.650, -95.530

A trained spotter reported dime size hail in the city of Paris, TX.

Thunderstorm Wind, Hunt

When
June 19, 4:40 PM CST to 5:00 PM CST
Where
Hunt County, 0.61 mi NNW of Peniel to 1.88 mi N of (Gvt)majors Arpt Gre
Measured
74 kt (85 mph) estimated gust
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
33.178, -96.133

A National Weather Service survey team concluded that a significant damaging thunderstorm wind event occurred in and near the city of Greenville during the late afternoon hours on Wednesday June 19th. Much of the city was impacted with |widespread tree and structural damage. Maximum wind speeds were estimated near 85 mph.

Location...Greenville to Lone Oak in Hunt County. Widespread tree and structural damage occurred in the city of Greenville. The most significant damage occurred in and just to the northeast of the downtown area where wind speeds were estimated between 70 and 85 mph. Many trees and branches were toppled onto homes, vehicles, storage buildings and fencing, |resulting in considerable residential property damage. Significant structural damage occurred to a few businesses near downtown, including a warehouse building which was pushed over and toppled. A church on Highway 69 southwest of downtown also sustained damage when a roof overhang was peeled back and thrown 30 yards. |No injuries are known to have occurred at this time.

The debris within the large damage field fell overwhelmingly in a southwesterly through southeasterly direction. The strong wind field was likely caused by a rear flank downdraft on the south side of a severe supercell thunderstorm that tracked east-|southeastward across Hunt County. Eyewitnesses were interviewed and reported a wall cloud and rotation in the sky, but no one conclusively saw a condensation funnel cloud or a connection of the rotation from the sky to the ground.

The damage began northwest of Greenville along Highway 69 where scattered tree damage occurred indicative of 60 mph winds. Damage increased near Graham Park where wind speeds were estimated at 70 mph. Damage suggested the winds continued to increase to near 80 to 85 mph as it approached downtown from the north. Thereafter |wind speeds decreased below 70 mph as it moved toward I-30 on the south side of town, where scattered tree and sign damage was seen. Scattered tree damage continued south-southeastward toward the community of Lone Oak in southeast Hunt county and Miller Grove in Hopkins county, where winds were estimated at 60 mph. |Scattered tree damage east of Greenville was particularly indicative of divergence, as some tree limbs fell to the east, again suggesting that a downburst was responsible for the winds.

Hail, Hunt

When
June 19, 5:03 PM CST
Where
Hunt County, 1.87 mi WNW of Campbell
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
33.160, -95.980

A trained spotter reported half dollar size hail in the city of Campbell, TX.

Hail, Hunt

When
June 19, 5:04 PM CST
Where
Hunt County, 2.31 mi E of Granley
Measured
1.75 in hail
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
33.220, -95.940

Amateur radio reported golf ball size hail immediately southwest of the city of Commerce, TX.

Hail, Hunt

When
June 19, 5:07 PM CST
Where
Hunt County, 2.76 mi S of Wilkes Spur
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
33.110, -95.930

Amateur radio reported ping pong ball size hail on Interstate 30 just east of the city of Campbell, TX.

Thunderstorm Wind, Hopkins

When
June 19, 5:15 PM CST
Where
Hopkins County, 0.69 mi N of Miller Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
33.040, -95.800

A social media report indicated a tree being uprooted in the town of Miller Grove, TX, but emergency management reported many trees and tree limbs being knocked down in the western portions of the county.

Thunderstorm Wind, Hunt

When
June 19, 5:19 PM CST
Where
Hunt County, 4.11 mi E of Dixon
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
33.060, -95.930

A trained spotter reported power poles broken and large tree limbs blown down approximately 10 miles southeast of the city of Greenville, TX.

Thunderstorm Wind, Hunt

When
June 19, 5:45 PM CST
Where
Hunt County, 1.83 mi ENE of (Gvt)majors Arpt Gre
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.081, -96.041

A trained spotter reported trees uprooted along Highway 69 just southeast of the city of Greenville, TX.

Hail, Lamar

When
June 19, 6:49 PM CST
Where
Lamar County, Deport
Measured
1 in hail
Reported by
Public
Coordinates
33.520, -95.320

A public report indicated quarter-size hail in the city of Deport, TX.

Thunderstorm Wind, Hopkins

When
June 19, 7:10 PM CST
Where
Hopkins County, 0.51 mi NE of Peerless
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
33.276, -95.695

A homeowner near Cooper Lake reported huge trees broke off and uprooted on their property. The tops of trees were carried quite a ways, and shingles were blown off the roof.

Hail, Hopkins

When
June 19, 7:15 PM CST
Where
Hopkins County, 0.9 mi SE of Mahoney
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
33.190, -95.490

Sulphur Springs Police Department reported quarter size hail near the intersection of FM 1537 and FM 69.

Hail, Hopkins

When
June 19, 7:16 PM CST
Where
Hopkins County, 1.35 mi ESE of Mahoney
Measured
1.25 in hail
Reported by
Public
Coordinates
33.190, -95.480

A public report indicated half-dollar size hail approximately 8 miles east-northeast of the city of Sulphur Springs, TX.

Hail, Hopkins

When
June 19, 7:32 PM CST
Where
Hopkins County, 1.87 mi WNW of Brinker
Measured
2.75 in hail
Property damage
$100,000
Reported by
Amateur Radio
Coordinates
33.140, -95.510

Amateur radio reported baseball size hail approximately 6 miles east of the city of Sulphur Springs, TX.

Hail, Hopkins

When
June 19, 7:33 PM CST
Where
Hopkins County, 1.87 mi WSW of Weaver
Measured
2.5 in hail
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
33.160, -95.430

Amateur radio reported tennis ball size hail on Interstate 30 exit 135.

Hail, Lamar

When
June 19, 7:50 PM CST
Where
Lamar County, 3 mi W of Paris
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.650, -95.582

Amateur radio reported quarter size hail approximately 3 miles west of the city of Paris, TX.

Hail, Lamar

When
June 19, 7:55 PM CST
Where
Lamar County, Paris
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.650, -95.530

Amateur radio reported quarter size hail in the city of Paris, TX.

Flash Flood, Lamar

When
June 19, 8:00 PM CST to June 20, 1:00 AM CST
Where
Lamar County, 0.92 mi SSE of Givens to 1.03 mi SSE of Givens
Cause
Heavy Rain
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
33.669, -95.492

Emergency management reported a home on Pine Valley Drive being flooded in the city of Reno, TX.

Flash Flood, Lamar

When
June 19, 8:00 PM CST to June 20, 1:00 AM CST
Where
Lamar County, 0.55 mi SSW of Givens
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.672, -95.503

Emergency management reported a home on Mockingbird Dr in the city of Paris, TX being flooded.

Hail, Collin

When
June 19, 8:04 PM CST
Where
Collin County, 2.97 mi WNW of McKinney
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
33.210, -96.670

Fire and rescue reported nickel size hail near the intersection of West White Avenue and North Hardin Blvd in the city of McKinney, TX.

Hail, Lamar

When
June 19, 8:04 PM CST
Where
Lamar County, 0.69 mi N of Sylvan
Measured
1 in hail
Reported by
Public
Coordinates
33.640, -95.430

A public report indicated quarter-size hail approximately 2 miles south of the city of Sun Valley, TX.

Hail, Lamar

When
June 19, 8:07 PM CST
Where
Lamar County, 0.69 mi N of Blossom
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.680, -95.380

Emergency management reported quarter size hail approximately 1 mile north of the city of Blossom, TX.

Hail, Collin

When
June 19, 8:08 PM CST
Where
Collin County, McKinney
Measured
1.25 in hail
Reported by
Public
Coordinates
33.200, -96.620

A social media report indicated half-dollar size hail in the city of McKinney, TX.

Hail, Collin

When
June 19, 8:10 PM CST
Where
Collin County, 1.8 mi NW of McKinney
Measured
1 in hail
Reported by
Social Media
Coordinates
33.220, -96.640

A social media report indicated quarter size hail near the intersection of U.S. Highway 75 and U.S. Highway 380 in the city of McKinney, TX.

Hail, Lamar

When
June 19, 8:19 PM CST
Where
Lamar County, 0.58 mi W of Reno
Measured
1 in hail
Reported by
Public
Coordinates
33.670, -95.480

A public report indicated quarter size hail approximately 3 miles west of the city of Sun Valley, TX.

Hail, Collin

When
June 19, 8:40 PM CST
Where
Collin County, Farmersville
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.170, -96.370

Amateur radio reported nickel size hail in the city of Farmersville, TX.

Hail, Collin

When
June 19, 8:48 PM CST
Where
Collin County, Farmersville
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.170, -96.370

Amateur radio reported quarter-size hail in the city of Farmersville, TX.

Thunderstorm Wind, McLennan

When
June 19, 8:58 PM CST
Where
McLennan County, 0.69 mi N of Waco Lake
Measured
51 kt (59 mph) measured gust
Property damage
$3,000
Reported by
ASOS
Coordinates
31.610, -97.220

The Waco Regional Airport Automated Surface Observation System (ASOS) reported a wind gust of 59 MPH.

Thunderstorm Wind, McLennan

When
June 19, 9:08 PM CST
Where
McLennan County, Woodway
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
31.520, -97.200

A public report indicated trees down in the city of Woodway, TX.

Thunderstorm Wind, Bell

When
June 19, 9:25 PM CST
Where
Bell County, Belton Lake
Measured
56 kt (64 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
31.170, -97.500

A public report indicated an estimated wind gust of 65 MPH and roof damage to a restaurant on Lake Belton.

Thunderstorm Wind, Navarro

When
June 19, 9:30 PM CST
Where
Navarro County, 0.84 mi W of Rodney to 2.26 mi NE of Navarro
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
31.819, -96.614

Emergency management reported trees down and a metal roof blown from a home near the city of Dawson, TX. Additional tree damage extended east and northeast across the county.

Thunderstorm Wind, Navarro

When
June 19, 9:30 PM CST
Where
Navarro County, 2.32 mi NNW of Powell
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
32.150, -96.349

Emergency management reported trees down and a metal roof blown from a home near Powell.

Thunderstorm Wind, Hopkins

When
June 19, 9:35 PM CST
Where
Hopkins County, 0.38 mi N of Sulphur Spgs Muni Ar
Measured
53 kt (61 mph) measured gust
Property damage
$7,000
Reported by
AWOS
Coordinates
33.156, -95.620

The Sulphur Springs Airport Automated Weather Observation System (AWOS) reported a wind gust of 61 MPH.

Thunderstorm Wind, Falls

When
June 19, 9:50 PM CST
Where
Falls County, 1.5 mi SSW of Travis
Measured
50 kt (58 mph) measured gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
31.110, -97.010

Amateur radio reported a measured wind gust of 58 MPH by a home weather station near the city of Rosebud, TX.

Thunderstorm Wind, Bell

When
June 19, 10:00 PM CST
Where
Bell County, Belton
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
31.070, -97.470

Broadcast media reported wind damage to a restaurant in the city of Belton, TX.

Flash Flood, Hopkins

When
June 19, 10:30 PM CST to June 20, 1:30 AM CST
Where
Hopkins County, 0.76 mi NNW of Sulphur Spgs to 0.72 mi WSW of Sulphur Spgs
Cause
Heavy Rain
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
33.140, -95.605

Local police reported that several roads were closed and swift water rescues were being performed in the city of Sulphur Springs, TX.

Hail, Lamar

When
June 19, 10:40 PM CST
Where
Lamar County, 1.8 mi SE of Paris
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.630, -95.510

Emergency management reported quarter size hail approximately 2 miles southeast of the city of Paris, TX on U.S. Highway 271.

Flash Flood, Hunt

When
June 19, 10:47 PM CST to June 20, 1:30 AM CST
Where
Hunt County, 0.84 mi SE of Mineral Hgts to 1.31 mi NNE of Harlow
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.110, -96.111

Emergency management reported flooding along Wesley Street between Poplar and Terrell Roads. Flooding was also reported near the intersection of Highway 34 and Interstate 30.

Flash Flood, Hunt

When
June 19, 10:54 PM CST to June 20, 1:30 AM CST
Where
Hunt County, 1.15 mi E of Mineral Hgts to 2.45 mi ESE of Mineral Hgts
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.120, -96.100

Emergency management reported approximately 3 feet of water along Joe Ramsey Blvd in the eastern part of the city of Greenville, TX.

Hail, Somervell

When
June 20, 1:23 AM CST
Where
Somervell County, 10.5 mi SSW of Glen Rose Bar L Arpt
Measured
1 in hail
Reported by
Public
Coordinates
32.130, -97.940

A public report indicated quarter size hail approximately 11 miles northwest of the city of Iredell, TX.

Hail, McLennan

When
June 20, 2:45 AM CST
Where
McLennan County, Waco
Measured
1 in hail
Reported by
Social Media
Coordinates
31.550, -97.150

A social media report indicated dime to quarter size hail in the city of Waco, TX.

Hail, McLennan

When
June 20, 3:15 AM CST
Where
McLennan County, 0.69 mi S of Bosqueville
Measured
0.75 in hail
Reported by
Public
Coordinates
31.590, -97.200

A public report indicated dime size hail approximately 4 miles northwest of the city of Waco, TX.

Hail, Falls

When
June 20, 3:19 AM CST
Where
Falls County, Marlin
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
31.300, -96.900

Broadcast media reported quarter size hail in the city of Marlin, TX.

Hail, Limestone

When
June 20, 3:52 AM CST
Where
Limestone County, 1.5 mi SSW of Kosse
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.280, -96.640

A trained spotter reported quarter size hail on Highway 14 south of the city of Kosse, TX.

Hail, Navarro

When
June 20, 6:45 AM CST
Where
Navarro County, 3.78 mi ESE of Eureka
Measured
1 in hail
Reported by
Public
Coordinates
32.000, -96.240

A public report indicated quarter size hail approximately 4 miles east-southeast of the city of Eureka, TX.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 836421, 836567, 836425, 836568, 836429, 836433, 836436, 836438, 836469, 836569, 841052, 836570, 836571, 836572, 836695, 836696, 839375, 836573, 841939, 836574, 836575, 836576, 836577, 836578, 836579, 836544, 836545, 836580, 836581, 836582, 836583, 836584, 836585, 836586, 836587, 836699, 836697, 836707, 836698, 841931, and more.